Thunderstorm Wind, Sullivan
- When
- July 19, 4:45 PM EST
- Where
- Sullivan County, Bristol
- Measured
- 45 kt (52 mph) measured gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.583, -82.183
A few trees were reported down across the county. A 45 mph wind gust was recorded at the Tri-Cities Airport in association with this event.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees were reported down across the county. A 45 mph wind gust was recorded at the Tri-Cities Airport in association with this event.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 19, 2:27 PM EST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 327 PM EDT TUE JUL 19 2005 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...WEAKLY CAPPED UNSTABLE AIR MASS TO CONTINUE OVER REGION IN SHORT TERM. CONVECTION STILL MORE COMMON IN WESTERN PARTS OF CWA. THINK THIS TREND WILL CONTINUE AS SURFACE LEE TROF CONTINUES EAST OF APPS THAT SHOULD LESSEN COVERAGE OVER WESTERN SIDE OF APPS. WESTERLY MID LEVEL FLOW IS HELPING KEEP WESTERN SIDE OF CWA MORE ACTIVE AS STORMS THAT FORM ON PLATEAU MOVE INTO WESTERN PARTS OF VALLEY DURING PEAK HEATING. ONLY CHANGES IN TEMPS WERE TO BUMP UP LOW TEMPS TONIGHT 1-3 DEGREES OVER CENTRAL AND NORTH WHERE TEMPS HAVE NOT COOLED AS MUCH AS MODELS HAVE HINTED AT FOR THE PAST FEW NIGHTS. .LONG TERM...(WED NIGHT THROUGH TUE)...MAIN FEATURE OF CONCERN FOR THE LONG TERM PERIOD IS MASSIVE UPPER RIDGE THAT MODELS AND ENSEMBLES GENERALLY AGREE WILL BE BUILDING INTO THE SOUTHERN APPALACHIANS OVER THE WEEKEND. RIDGE WILL BE CENTERED OVER THE TENNESSEE RIVER VALLEY AND SOUTHERN APPALACHIANS BY EARLY NEXT WEEK. THIS WILL TEND TO SUPPRESS CONVECTION IN MOST LOCATIONS OF THE FORECAST AREA WITH THE POSSIBLE EXCEPTION OF THE HIGHER TERRAIN. THUS HAVE CONTINUED TO CONFINE ANY POPS TO MAINLY THE MOUNTAIN ZONES. THE OTHER MAJOR EFFECT THIS STRONG UPPER RIDGE WILL HAVE IS WELL ABOVE CLIMO TEMPS. GFS GUIDANCE PROJECTS 100 FOR CHA ON SATURDAY WITH MID 90S FOR OTHER FORECAST POINTS IN OUR FORECAST AREA. WILL TRIM THESE TEMPS SOMEWHAT DUE TO MOIST SOIL CONDITIONS RESULTING FROM RECENT WIDESPREAD CONVECTION. NEVERTHELESS...VERY WARM CONDITIONS CAN BE ANTICIPATED AS THIS UPPER RIDGE TREKS THROUGH THE REGION. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 73 90 74 91 / 40 40 30 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 90 72 89 / 40 40 30 30 OAK RIDGE, TN 71 90 72 89 / 40 50 30 30 TRI CITIES AIRPORT, TN 68 87 68 88 / 40 40 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && GM/LCM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 430 AM EDT TUE JUL 19 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-201000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 430 AM EDT (330 AM CDT) TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... THE AIRMASS WILL REMAIN WARM...MOIST...AND WEAKLY UNSTABLE ACROSS THE SOUTHERN APPALACHIANS TODAY AND THIS EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY WITH SCATTERED ACTIVITY EXTENDING INTO THE EVENING HOURS. LOCALIZED MINOR FLOODING IS POSSIBLE BUT WIDESPREAD FLOODING IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH SUNDAY)... THE MOIST AND SOMEWHAT UNSTABLE AIRMASS WILL CONTINUE WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS DURING MAINLY THE AFTERNOON AND EVENING. LOCALIZED MINOR FLOODING WILL ALSO BE POSSIBLE WEDNESDAY. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS UNLIKELY AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
326 PM EDT TUE JUL 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG COSBY 35.81N 83.25W
07/18/2005 COCKE TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWNED IN AND AROUND THE
COSBY AREA NORTHEAST TO EDWINA. REPORTED BY NEWPORT
UTILITIES.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
328 PM EDT TUE JUL 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG WARTBURG 36.10N 84.59W
07/18/2005 MORGAN TN LAW ENFORCEMENT
TREES DOWN IN WARTBURG. ONE TREE DOWN ON HWY 116. ONE
TREE DOWN ON FLAT FORK RD. BOTH TREES WERE BLOCKING
TRAFFIC.
0500 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
07/18/2005 BRADLEY TN LAW ENFORCEMENT
FEW TREES DOWN.
0500 PM HAIL CLEVELAND 35.18N 84.87W
07/18/2005 0.88 INCH BRADLEY TN LAW ENFORCEMENT
0535 PM TSTM WND DMG COSBY 35.81N 83.25W
07/18/2005 COCKE TN UTILITY COMPANY
NUMEROUS TREES AND POWERLINES DOWNED IN AND AROUND THE
COSBY AREA NORTHEAST TO EDWINA. REPORTED BY NEWPORT
UTILITIES.
0615 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
07/18/2005 BRADLEY TN LAW ENFORCEMENT
TREES DOWN COUNTYWIDE.
0630 PM TSTM WND DMG BENTON 35.18N 84.65W
07/18/2005 POLK TN UTILITY COMPANY
TREES AND POWER LINES DOWN.
&&
FERRELLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 PM EDT TUE JUL 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG WARTBURG 36.10N 84.59W
07/19/2005 MORGAN TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN WARTBURG. REPORTED BY DISPATCH.
&&
FERRELLThe Knoxville radar (KMRX), 118 km away, was scanning. The volume nearest the first event began at 21:46 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465102.